MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18; GASTROINTESTINAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18; GASTROINTESTINAL BALLOON CATHETER
Model Number BD-400P-1880
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the ezdilate balloon dilator would not deflate properly.The issue was found during an unknown procedure.There were no reports of patient harm.
 
Event or Problem Description
The procedure was a therapeutic, esophageal dilation procedure.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Updated fields: b5; d10.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to d4, d9, e2 and e3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a physical device inspection could not be performed as it was reported that the customer has discarded the device.However, it is likely the suggested event occurred due to that occlusion partial or total was generated in the proximal bonding station due to misalignment of the d-mandrel or mandrel during the preparation for bonding process.The operator has not enough visibility to ensure the correct position of the d-mandrel or mandrel, causing melting material smearing occluding partial or total the diameter of the extrude.Causing two events, the first is the diameter is completely occluded which would prevent the balloon from inflating.And the second event would be that the diameter is partially occluded which would cause it to take longer to inflate or deflate.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 16-17-18
Common Device Name
GASTROINTESTINAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17410302
Report Number3003790304-2023-00304
Device Sequence Number7493667
Product Code KNQ
UDI-Device Identifier00821925033207
UDI-Public00821925033207
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1880
Device Lot Number382350
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/08/2023
11/20/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/09/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-1740
Patient SexUnknown